A Case of Skin Necrosis after Extravasation of Intravenous Immunoglobulin
- *Corresponding Author:
- Young Hui Kim
Department of Pediatrics
Inje University Seoul Paik Hospital
No. 85 2-Ga Jeo-dong
Jung-Gu, Seoul, 100-032, Korea
E-mail: [email protected]
Received Date: March 21, 2012; Accepted Date: September 28, 2012; Published Date: September 29, 2012
Citation: Kim YH, Kim YD (2012) A Case of Skin Necrosis after Extravasation of Intravenous Immunoglobulin. Pediat Therapeut 2:136. doi:10.4172/2161-0665.1000136
Copyright: © 2012 Kim YH, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Extravasation of certain drugs can make an injury on the injection site. It occurs more often in the fragile skin of children and old people. Immunoglobulin treats immune-mediated diseases effectively, such as a primary deficiency of antibodies or autoimmune diseases. A 9 months old boy came to hospital complaining of a fever for 5 days. He had bilateral non-purulent conjunctival injection, erythema of the lips and rashes on the hands and feet. On the echocardiography, the left coronary artery was dilated. He was diagnosed with Kawasaki disease. We started an intravenous immunoglobulin injection. After 7 hours, edema and a change in skin color appeared at the intravenous injection site on his right hand. We removed the catheter and applied a cold pack. Under impression of phlebitis, we applied Mupirocin ointment and Prednicarbate ointment with a dressing, twice a day. Within an outpatient follow up period, a skin necrosis with pus emerged. Coagulase negative Staphylococcus was detected from the pus by microbial culture study. We referred the patient to the Department of Plastic Surgery, and operated a debridement of the skin necrosis and a full thickness skin graft. He was discharged from hospital without a certain problem. The lesion was cured and left a scar. There was no recurrence or exacerbation on the skin graft lesion within a follow up period of 6 months since the surgery. We report a rare case of skin necrosis after extravasation of intravenous immunoglobulin, which had not been reported in Korea before.